Differential and Integral Equations

Weak solutions to a nonlinear partial differential equation of mixed type

Pierangelo Marcati

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study a convective problem of "mixed type" (i.e., parabolic and hyperbolic ) which has a degenerate second order term. The analysis by the "vanishing viscosity" is made by a careful study of the phase boundaries and of the topological structure of the phase sets. At the end we provide the existence of a discontinuous travelling wave.

Article information

Differential Integral Equations, Volume 9, Number 4 (1996), 827-848.

First available in Project Euclid: 7 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35M10: Equations of mixed type
Secondary: 35B99: None of the above, but in this section


Marcati, Pierangelo. Weak solutions to a nonlinear partial differential equation of mixed type. Differential Integral Equations 9 (1996), no. 4, 827--848. https://projecteuclid.org/euclid.die/1367969890

Export citation